November  2015, 20(9): 2949-2965. doi: 10.3934/dcdsb.2015.20.2949

Kurzweil integral representation of interacting Prandtl-Ishlinskii operators

1. 

Institute of Mathematics, Czech Academy of Sciences, Žitná 25, 11567 Praha 1

2. 

Department of Mathematical Sciences, George Mason University, 4400 University Drive, Fairfax, VA 22030

3. 

MACSI, Department of Mathematics and Statistics, University of Limerick, Limerick, Ireland

4. 

Department of Mathematical Sciences, The University of Texas at Dallas, Richardson, TX 75025, United States

Received  June 2014 Revised  July 2015 Published  September 2015

We consider a system of operator equations involving play and Prandtl-Ishlinskii hysteresis operators. This system generalizes the classical mechanical models of elastoplasticity, friction and fatigue by introducing coupling between the operators. We show that under quite general assumptions the coupled system is equivalent to one effective Prandtl-Ishlinskii operator or, more precisely, to a discontinuous extension of the Prandtl-Ishlinskii operator based on the Kurzweil integral of the derivative of the state function. This effective operator is described constructively in terms of the parameters of the coupled system. Our result is based on a substitution formula which we prove for the Kurzweil integral of regulated functions integrated with respect to functions of bounded variation. This formula allows us to prove the composition rule for the generalized (discontinuous) Prandtl-Ishlinskii operators. The composition rule, which underpins the analysis of the coupled model, then establishes that a composition of generalized Prandtl-Ishlinskii operators is also a generalized Prandtl-Ishlinskii operator provided that a monotonicity condition is satisfied.
Citation: Pavel Krejčí, Harbir Lamba, Sergey Melnik, Dmitrii Rachinskii. Kurzweil integral representation of interacting Prandtl-Ishlinskii operators. Discrete and Continuous Dynamical Systems - B, 2015, 20 (9) : 2949-2965. doi: 10.3934/dcdsb.2015.20.2949
References:
[1]

, The Science of Hysteresis (eds. I. Mayergoyz and G. Bertotti),, Elsevier, (2005). 

[2]

F. Al-Bender, V. Lampaert and J. Swevers, The generalized Maxwell-slip model: A novel model for friction simulation and compensation, IEEE Trans. Automat. Control, 50 (2005), 1883-1887. doi: 10.1109/TAC.2005.858676.

[3]

G. Aumann, Reelle Funktionen, (German) [Real Functions], Springer, Berlin, 1954.

[4]

A. Barrat, M. Barthélemy and A. Vespignani, Dynamical Processes on Complex Networks, Cambridge University Press, Cambridge, 2008. doi: 10.1017/CBO9780511791383.

[5]

G. Bertotti, V. Basso, M. LoBue and A. Magni, Thermodynamics, hysteresis, and micromagnetics, in The Science of Hysteresis (eds. I. Mayergoyz and G. Bertotti), Elsevier, (2006), Vol. II, Chapter 1, 1-106. doi: 10.1016/B978-012480874-4/50012-9.

[6]

M. Brokate, On the moving Preisach model, Math. Methods Appl. Sci., 15 (1992), 145-157. doi: 10.1002/mma.1670150302.

[7]

M. Brokate, P. Krejčí and D. Rachinskii, Some analytical properties of the multidimensional continuous Mroz model of plasticity, Control Cybernet, 27 (1998), 199-215.

[8]

M. Brokate, A. Pokrovskii and D. Rachinskii, Asymptotic stability of continuum sets of periodic solutions to systems with hysteresis, J. Math. Anal. Appl., 319 (2006), 94-109. doi: 10.1016/j.jmaa.2006.02.060.

[9]

M. Brokate, A. Pokrovskii, D. Rachinskii and O. Rasskazov, Differential equations with hysteresis via a canonical example, in The Science of Hysteresis (eds. I. Mayergoyz and G. Bertotti), Elsevier, 1 (2006), 125-291. doi: 10.1016/B978-012480874-4/50005-1.

[10]

M. Brokate and J. Sprekels, Hysteresis and Phase Transitions, Springer, 1996. doi: 10.1007/978-1-4612-4048-8.

[11]

D. Davino, P. Krejčí and C. Visone, Fully coupled modeling of magneto-mechanical hysteresis through 'thermodynamic' compatibility, Smart Mater. Struct., 22 (2013), 095009. doi: 10.1088/0964-1726/22/9/095009.

[12]

M. A. Janaideh, S. Rakheja and C.-Y. Su, An analytical generalized Prandtl-Ishlinskii model inversion for hysteresis compensation in micropositioning control, IEEE/ASME Trans. Mechatronics, 16 (2011), 734-744. doi: 10.1109/TMECH.2010.2052366.

[13]

M. Krasnosel'skii and A. Pokrovskii, Systems with Hysteresis, Springer, 1989. doi: 10.1007/978-3-642-61302-9.

[14]

A. Krasnosel'skii and D. Rachinskii, Bifurcation of forced periodic oscillations for equations with Preisach hysteresis, J. Phys.: Conf. Ser., 22 (2005), 93-102. doi: 10.1088/1742-6596/22/1/006.

[15]

A. Krasnosel'skii and D. Rachinskii, On a bifurcation governed by hysteresis nonlinearity, NoDEA Nonlinear Differ. Equ. Appl., 9 (2002), 93-115. doi: 10.1007/s00030-002-8120-2.

[16]

P. Krejčí, The Kurzweil integral with exclusion of negligible sets, Math. Bohem., 128 (2003), 277-292.

[17]

P. Krejčí, Hysteresis, Convexity and Dissipation in Hyperbolic Equations, Gakkōtosho, 1996.

[18]

P. Krejčí and K. Kuhnen, Inverse control of systems with hysteresis and creep, IEE P-Contr. Theor. Ap., 148 (2001), 185-192.

[19]

P. Krejčí and J. Kurzweil, A nonexistence result for the Kurzweil integral, Math. Bohem., 127 (2002), 571-580.

[20]

P. Krejčí, H. Lamba, S. Melnik and D. Rachinskii, Analytical solution for a class of network dynamics with mechanical and financial applications, Phys. Rev. E, 90 (2014), 032822.

[21]

P. Krejčí and Ph. Laurençot, Generalized variational inequalities, J. Convex Anal., 9 (2002), 159-183.

[22]

P. Krejčí, J. P. O'Kane, A. Pokrovskii and D. Rachinskii}, Properties of solutions to a class of differential models incorporating Preisach hysteresis operator, Phys. D, 241 (2012), 2010-2028. doi: 10.1016/j.physd.2011.05.005.

[23]

P. Krejčí, J. P. O'Kane, A. Pokrovskii and D. Rachinskii, Stability results for a soil model with singular hysteretic hydrology, J. Phys.: Conf. Ser. 268 (2011), 012016.

[24]

K. Kuhnen, Modeling, identification and compensation of complex hysteretic nonlinearities: A modified Prandtl-Ishlinskii approach, Eur. J. Control, 9 (2003), 407-418. doi: 10.3166/ejc.9.407-418.

[25]

J. Kurzweil, Generalized ordinary differential equations and continuous dependence on a parameter, Czechoslovak Math. J., 7 (1957), 418-449.

[26]

Lemaitre and J.-L. Chaboche, Mechanics of Solid Materials, Cambridge University Press, Cambridge, 1990.

[27]

I. Mayergoyz, Mathematical Models of Hysteresis and Their Applications, Elsevier, 2003.

[28]

L. Prandtl, Ein Gedankenmodell zur kinetischen Theorie der festen Körper, (German) [A model for kinetic theory of solid bodies], ZAMM Z. Ang. Math. Mech., 8 (1928), 85-106.

[29]

Š. Schwabik, On a modified sum integral of Stieltjes type, Časopis Pěst. Mat., 98 (1973), 274-277.

[30]

M. Tvrdý, Regulated functions and the Perron-Stieltjes integral, Časopis Pêst. Mat., 114 (1989), 187-209.

[31]

A. Visintin, Differential Models of Hysteresis, Springer, 1994. doi: 10.1007/978-3-662-11557-2.

show all references

References:
[1]

, The Science of Hysteresis (eds. I. Mayergoyz and G. Bertotti),, Elsevier, (2005). 

[2]

F. Al-Bender, V. Lampaert and J. Swevers, The generalized Maxwell-slip model: A novel model for friction simulation and compensation, IEEE Trans. Automat. Control, 50 (2005), 1883-1887. doi: 10.1109/TAC.2005.858676.

[3]

G. Aumann, Reelle Funktionen, (German) [Real Functions], Springer, Berlin, 1954.

[4]

A. Barrat, M. Barthélemy and A. Vespignani, Dynamical Processes on Complex Networks, Cambridge University Press, Cambridge, 2008. doi: 10.1017/CBO9780511791383.

[5]

G. Bertotti, V. Basso, M. LoBue and A. Magni, Thermodynamics, hysteresis, and micromagnetics, in The Science of Hysteresis (eds. I. Mayergoyz and G. Bertotti), Elsevier, (2006), Vol. II, Chapter 1, 1-106. doi: 10.1016/B978-012480874-4/50012-9.

[6]

M. Brokate, On the moving Preisach model, Math. Methods Appl. Sci., 15 (1992), 145-157. doi: 10.1002/mma.1670150302.

[7]

M. Brokate, P. Krejčí and D. Rachinskii, Some analytical properties of the multidimensional continuous Mroz model of plasticity, Control Cybernet, 27 (1998), 199-215.

[8]

M. Brokate, A. Pokrovskii and D. Rachinskii, Asymptotic stability of continuum sets of periodic solutions to systems with hysteresis, J. Math. Anal. Appl., 319 (2006), 94-109. doi: 10.1016/j.jmaa.2006.02.060.

[9]

M. Brokate, A. Pokrovskii, D. Rachinskii and O. Rasskazov, Differential equations with hysteresis via a canonical example, in The Science of Hysteresis (eds. I. Mayergoyz and G. Bertotti), Elsevier, 1 (2006), 125-291. doi: 10.1016/B978-012480874-4/50005-1.

[10]

M. Brokate and J. Sprekels, Hysteresis and Phase Transitions, Springer, 1996. doi: 10.1007/978-1-4612-4048-8.

[11]

D. Davino, P. Krejčí and C. Visone, Fully coupled modeling of magneto-mechanical hysteresis through 'thermodynamic' compatibility, Smart Mater. Struct., 22 (2013), 095009. doi: 10.1088/0964-1726/22/9/095009.

[12]

M. A. Janaideh, S. Rakheja and C.-Y. Su, An analytical generalized Prandtl-Ishlinskii model inversion for hysteresis compensation in micropositioning control, IEEE/ASME Trans. Mechatronics, 16 (2011), 734-744. doi: 10.1109/TMECH.2010.2052366.

[13]

M. Krasnosel'skii and A. Pokrovskii, Systems with Hysteresis, Springer, 1989. doi: 10.1007/978-3-642-61302-9.

[14]

A. Krasnosel'skii and D. Rachinskii, Bifurcation of forced periodic oscillations for equations with Preisach hysteresis, J. Phys.: Conf. Ser., 22 (2005), 93-102. doi: 10.1088/1742-6596/22/1/006.

[15]

A. Krasnosel'skii and D. Rachinskii, On a bifurcation governed by hysteresis nonlinearity, NoDEA Nonlinear Differ. Equ. Appl., 9 (2002), 93-115. doi: 10.1007/s00030-002-8120-2.

[16]

P. Krejčí, The Kurzweil integral with exclusion of negligible sets, Math. Bohem., 128 (2003), 277-292.

[17]

P. Krejčí, Hysteresis, Convexity and Dissipation in Hyperbolic Equations, Gakkōtosho, 1996.

[18]

P. Krejčí and K. Kuhnen, Inverse control of systems with hysteresis and creep, IEE P-Contr. Theor. Ap., 148 (2001), 185-192.

[19]

P. Krejčí and J. Kurzweil, A nonexistence result for the Kurzweil integral, Math. Bohem., 127 (2002), 571-580.

[20]

P. Krejčí, H. Lamba, S. Melnik and D. Rachinskii, Analytical solution for a class of network dynamics with mechanical and financial applications, Phys. Rev. E, 90 (2014), 032822.

[21]

P. Krejčí and Ph. Laurençot, Generalized variational inequalities, J. Convex Anal., 9 (2002), 159-183.

[22]

P. Krejčí, J. P. O'Kane, A. Pokrovskii and D. Rachinskii}, Properties of solutions to a class of differential models incorporating Preisach hysteresis operator, Phys. D, 241 (2012), 2010-2028. doi: 10.1016/j.physd.2011.05.005.

[23]

P. Krejčí, J. P. O'Kane, A. Pokrovskii and D. Rachinskii, Stability results for a soil model with singular hysteretic hydrology, J. Phys.: Conf. Ser. 268 (2011), 012016.

[24]

K. Kuhnen, Modeling, identification and compensation of complex hysteretic nonlinearities: A modified Prandtl-Ishlinskii approach, Eur. J. Control, 9 (2003), 407-418. doi: 10.3166/ejc.9.407-418.

[25]

J. Kurzweil, Generalized ordinary differential equations and continuous dependence on a parameter, Czechoslovak Math. J., 7 (1957), 418-449.

[26]

Lemaitre and J.-L. Chaboche, Mechanics of Solid Materials, Cambridge University Press, Cambridge, 1990.

[27]

I. Mayergoyz, Mathematical Models of Hysteresis and Their Applications, Elsevier, 2003.

[28]

L. Prandtl, Ein Gedankenmodell zur kinetischen Theorie der festen Körper, (German) [A model for kinetic theory of solid bodies], ZAMM Z. Ang. Math. Mech., 8 (1928), 85-106.

[29]

Š. Schwabik, On a modified sum integral of Stieltjes type, Časopis Pěst. Mat., 98 (1973), 274-277.

[30]

M. Tvrdý, Regulated functions and the Perron-Stieltjes integral, Časopis Pêst. Mat., 114 (1989), 187-209.

[31]

A. Visintin, Differential Models of Hysteresis, Springer, 1994. doi: 10.1007/978-3-662-11557-2.

[1]

Dmitrii Rachinskii. On geometric conditions for reduction of the Moreau sweeping process to the Prandtl-Ishlinskii operator. Discrete and Continuous Dynamical Systems - B, 2018, 23 (8) : 3361-3386. doi: 10.3934/dcdsb.2018246

[2]

Wei Liu, Pavel Krejčí, Guoju Ye. Continuity properties of Prandtl-Ishlinskii operators in the space of regulated functions. Discrete and Continuous Dynamical Systems - B, 2017, 22 (10) : 3783-3795. doi: 10.3934/dcdsb.2017190

[3]

Pavel Krejčí, Jürgen Sprekels. Clamped elastic-ideally plastic beams and Prandtl-Ishlinskii hysteresis operators. Discrete and Continuous Dynamical Systems - S, 2008, 1 (2) : 283-292. doi: 10.3934/dcdss.2008.1.283

[4]

Rafael De La Llave, R. Obaya. Regularity of the composition operator in spaces of Hölder functions. Discrete and Continuous Dynamical Systems, 1999, 5 (1) : 157-184. doi: 10.3934/dcds.1999.5.157

[5]

Jacek Banasiak, Aleksandra Puchalska. Generalized network transport and Euler-Hille formula. Discrete and Continuous Dynamical Systems - B, 2018, 23 (5) : 1873-1893. doi: 10.3934/dcdsb.2018185

[6]

Saima Rashid, Fahd Jarad, Zakia Hammouch. Some new bounds analogous to generalized proportional fractional integral operator with respect to another function. Discrete and Continuous Dynamical Systems - S, 2021, 14 (10) : 3703-3718. doi: 10.3934/dcdss.2021020

[7]

Mario Ahues, Filomena D. d'Almeida, Alain Largillier, Paulo B. Vasconcelos. Defect correction for spectral computations for a singular integral operator. Communications on Pure and Applied Analysis, 2006, 5 (2) : 241-250. doi: 10.3934/cpaa.2006.5.241

[8]

Huy Dinh, Harbir Antil, Yanlai Chen, Elena Cherkaev, Akil Narayan. Model reduction for fractional elliptic problems using Kato's formula. Mathematical Control and Related Fields, 2022, 12 (1) : 115-146. doi: 10.3934/mcrf.2021004

[9]

Miaohua Jiang. Derivative formula of the potential function for generalized SRB measures of hyperbolic systems of codimension one. Discrete and Continuous Dynamical Systems, 2015, 35 (3) : 967-983. doi: 10.3934/dcds.2015.35.967

[10]

Sonja Cox, Arnulf Jentzen, Ryan Kurniawan, Primož Pušnik. On the mild Itô formula in Banach spaces. Discrete and Continuous Dynamical Systems - B, 2018, 23 (6) : 2217-2243. doi: 10.3934/dcdsb.2018232

[11]

Peter Seibt. A period formula for torus automorphisms. Discrete and Continuous Dynamical Systems, 2003, 9 (4) : 1029-1048. doi: 10.3934/dcds.2003.9.1029

[12]

Hans F. Weinberger, Xiao-Qiang Zhao. An extension of the formula for spreading speeds. Mathematical Biosciences & Engineering, 2010, 7 (1) : 187-194. doi: 10.3934/mbe.2010.7.187

[13]

Gamaliel Blé, Carlos Cabrera. A generalization of Douady's formula. Discrete and Continuous Dynamical Systems, 2017, 37 (12) : 6183-6188. doi: 10.3934/dcds.2017267

[14]

Masaaki Fukasawa, Jim Gatheral. A rough SABR formula. Frontiers of Mathematical Finance, 2022, 1 (1) : 81-97. doi: 10.3934/fmf.2021003

[15]

Yixuan Wu, Yanzhi Zhang. Highly accurate operator factorization methods for the integral fractional Laplacian and its generalization. Discrete and Continuous Dynamical Systems - S, 2022, 15 (4) : 851-876. doi: 10.3934/dcdss.2022016

[16]

Peter Giesl. Construction of a global Lyapunov function using radial basis functions with a single operator. Discrete and Continuous Dynamical Systems - B, 2007, 7 (1) : 101-124. doi: 10.3934/dcdsb.2007.7.101

[17]

Adriano Festa, Simone Göttlich, Marion Pfirsching. A model for a network of conveyor belts with discontinuous speed and capacity. Networks and Heterogeneous Media, 2019, 14 (2) : 389-410. doi: 10.3934/nhm.2019016

[18]

András Bátkai, Istvan Z. Kiss, Eszter Sikolya, Péter L. Simon. Differential equation approximations of stochastic network processes: An operator semigroup approach. Networks and Heterogeneous Media, 2012, 7 (1) : 43-58. doi: 10.3934/nhm.2012.7.43

[19]

Ebenezer Bonyah, Fatmawati. An analysis of tuberculosis model with exponential decay law operator. Discrete and Continuous Dynamical Systems - S, 2021, 14 (7) : 2101-2117. doi: 10.3934/dcdss.2021057

[20]

Igor Rivin and Jean-Marc Schlenker. The Schlafli formula in Einstein manifolds with boundary. Electronic Research Announcements, 1999, 5: 18-23.

2020 Impact Factor: 1.327

Metrics

  • PDF downloads (63)
  • HTML views (0)
  • Cited by (4)

[Back to Top]